Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 495, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 14, 2003, 2:26 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 14, 2003, 3:10 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2532 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WUUS54 KJAN 141926 SVRJAN MSC035-073-142010- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 226 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 310 PM CDT * AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR HATTIESBURG AT 230 PM CDT BE NEAR PETAL AT 235 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3117 8938 3129 8952 3143 8938 3143 8914 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:30 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 14, 10:30 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT SAT JUN 14 2003 UPDATED ZONES TO REMOVE AFTERNOON WORDING...TWEAKED TEMPS AND UPPED POPS IN THE NORTHEAST. AREA RADARS INDICATE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND MOVING NORTHEAST OVER THE FORECAST AREA. EXPECT COVERAGE TO INCREASE THE REMAINDER OF THE AFTERNOON. POPS LOOKED GOOD IN MOST AREAS...HOWEVER THE NORTHEAST PORTION OF THE FORECAST AREA HAS HAD OFF AND ON SHRA/TSRA MOST OF THE MORNING...AND ANY LINGERING BOUNDARIES OR DIFFERENTIAL HEATING COULD SPARK ADDITIONAL ACTIVITY. UPPED POPS IN THIS AREA SLIGHTLY. ONLY OTHER BEYOND TWEAKING UPDATE WAS TO RAISE THE MAX TEMPS IN THE SOUTH TO THE UPPER 80S. MORE PEEKS OF SUNSHINE IN THIS AREA...AND TEMPS HAVE ALREADY RAISED INTO THE LOWER 80S. WILL BUMP TEMPS UP FROM THE MID 80S TO UPPER 80S...CONSIDERABLE CLOUD COVER SHOULD KEEP TEMPS FROM REACHING ABOVE 89. .JAN... AR...NONE. LA...NONE. MS...NONE. 32/LISTEMAA
Hazardous weather outlook, Jun 14, 1:38 PM CDT, 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151838- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 138 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THIS AFTERNOON AND OVERNIGHT. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BECOME SEVERE AND PRODUCE BRIEF DAMAGING WIND GUSTS BUT THESE WILL REMAIN ISOLATED IN NATURE AND MOST STORMS WILL STAY WELL BELOW SEVERE LIMITS. THE AIR MASS REMAINS VERY HUMID ACROSS THE REGION AND WILL PROVIDE AMPLE FUEL FOR THUNDERSTORMS AS WEAK WEATHER DISTURBANCES CONTINUE TO TRACK ACROSS THE AREA. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED BY EARLY AFTERNOON TODAY AS THE NEXT WEATHER SYSTEM APPROACHES THE MISSISSIPPI RIVER. ...FLOODING... THUNDERSTORMS WILL PRODUCE PERIODS OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND TONIGHT...MANLY SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. A HUMID AIR MASS WILL REMAIN OVER THE REGION TODAY AND TONIGHT AND ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL. RAIN AMOUNTS OF ONE TO TWO INCHES WITHIN A SHORT AMOUNT OF TIME WILL BE POSSIBLE WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI. THE PRIMARY RISK WILL BE WIND IN EXCESS OF 60 MILES AN HOUR. PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR AND MAY PRODUCE PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. DISTURBANCES IN UPPER LEVELS OF THE ATMOSPHERE WILL CONTINUE TO TRACK ACROSS THE REGION. A FRONTAL BOUNDARY WILL DRAPE ACROSS THE REGION MONDAY TO ENHANCE THE CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH OF NEXT WEEK...AS AN UPPER-LEVEL LOW PRESSURE CENTER REMAINS NEAR THE MID-MISSISSIPPI VALLEY. STRONG THUNDERSTORMS MAY OCCUR ON ANY ONE OF THE DAYS AS A TROPICAL AIRMASS WILL SUPPORT THE PRODUCTION OF HEAVY RAINFALL WITHIN A SHORT AMOUNT OF TIME. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:53 PM CDT | Flash Flood Warning | JAN | Lamar | 2 hr |
| Jun 14, 4:04 PM CDT | Flash Flood Warning | JAN | Rankin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.